MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: (b)(6) clinical trial.(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cold axios stent was implanted in a transgastric position to treat a pancreatic walled-off necrosis (won) during an axios stent placement procedure performed on (b)(6) 2019.The stent was placed as part of the (b)(6) clinical trial.The patient was enrolled into the clinical trial on (b)(6) 2019.The stent was removed from the patient on (b)(6) 2019.According to the complainant, on (b)(6) 2019, the patient presented to the emergency room (er) with nausea and vomiting blood.Labs were taken and were noted to be unremarkable except for slightly low hemoglobin of 8.6.The patient was treated with two liters of fluid, prescribed zofran, and discharged on the same day.Additionally, the patient had been taking lovenox, but this was halted on (b)(6) when the symptoms of vomiting blood began.The patient had a follow up appointment on (b)(6) 2019, during which the patient's hemoglobin level was noted to be low at 6.3.The patient was also experiencing vomiting of blood, blood in stool, and fever.In the physician's assessment, the anemia was likely related to the stent removal procedure performed on (b)(6) 2019 and use of lovenox.The patient was admitted to the hospital and treated with 2 units of packed red blood cells (prbcs), and the lovenox was held until (b)(6) 2019.On (b)(6) 2019, the patient's hemoglobin levels had increased to 8.3, and the patient was discharged.
 
Event or Problem Description
It was reported to boston scientific corporation that a cold axios stent was implanted in a transgastric position to treat a pancreatic walled-off necrosis (won) during an axios stent placement procedure performed on (b)(6) 2019.The stent was placed as part of the e7116 axios won drainage ide clinical trial.The patient was enrolled into the clinical trial on (b)(6) 2019.The stent was removed from the patient on (b)(6) 2019.According to the complainant, on (b)(6), 2019, the patient presented to the emergency room (er) with nausea and vomiting blood.Labs were taken and were noted to be unremarkable except for slightly low hemoglobin of 8.6.The patient was treated with two liters of fluid, prescribed zofran, and discharged on the same day.Additionally, the patient had been taking lovenox, but this was halted on (b)(6) when the symptoms of vomiting blood began.The patient had a follow up appointment on (b)(6) 2019, during which the patient's hemoglobin level was noted to be low at 6.3.The patient was also experiencing vomiting of blood, blood in stool, and fever.In the physician's assessment, the anemia was likely related to the stent removal procedure performed on (b)(6) 2019 and use of lovenox.The patient was admitted to the hospital and treated with 2 units of packed red blood cells (prbcs), and the lovenox was held until (b)(6) 2019.On (b)(6) 2019, the patient's hemoglobin levels had increased to 8.3, and the patient was discharged.***additional information received on (b)(6) 2019*** in the physician's assessment, there was no relationship between the axios stent and the patient's bleeding.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient codes & device codes) have been updated based on additional information received on (b)(6) 2019.Block g3: (b)(4) axios won drainage ide clinical trial block h6: device code 3191 is being used in lieu of an appropriate term for no device issue.Block h10: the device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9297311
Report Number3005099803-2019-05427
Device Sequence Number11302022
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public08714729904632
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberM00553750
Device Catalogue Number5375
Device Lot Number0023555402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR